Alert archive / Iowa / Flash Flood Watches in 2013

Flash Flood Watch 4, NWS Des Moines, IA

May 26, 201351 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at May 26, 2013, 3:51 PM CDT for 51 counties in Iowa. It took effect at May 26, 2013, 7:00 PM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
May 26, 2013, 3:51 PM CDT (20:51 UTC)
In effect from
May 26, 2013, 7:00 PM CDT
Expired
May 28, 2013, 9:09 AM CDT
In force
38 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at May 26, 3:42 PM CDT, 9 minutes earlier.

Area forecast discussion, May 26, 3:42 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT SUN MAY 26 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 306 PM CDT SUN MAY 26 2013

500 MB RIDGE REMAINS CENTERED OVER IOWA WITH A STATIONARY FRONT
FROM NEBRASKA INTO NORTHERN MISSOURI. THIS MORNING/S MCS PRODUCED
VERY HEAVY RAINFALL AND RESULTED IN FLOODING OVER PARTS OF THE
FORECAST AREA. MORE ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP AND
MOVE ALONG AN ELEVATED BOUNDARY NEAR HIGHWAY 30. MODELS ARE IN
GOOD AGREEMENT TONIGHT KEEPING THE STATIONARY FRONT IN THE SAME
GENERAL AREA...ALTHOUGH IT MIGHT LIFT NORTH SOME. SEVERAL HIGH
RESOLUTION MODELS DEVELOP THUNDERSTORMS ALONG...OR NORTH OF THE
WARM FRONT OVER SOUTH CENTRAL IOWA...WHILE OTHERS DEVELOP
THUNDERSTORMS OVER THE PLAINS AND THEN MOVE MCS/S INTO TONIGHT.
THERE IS UNCAPPED CAPE IN FAR SOUTHWEST IOWA ATTM WHICH IS
CONCERNING. FOR THE FORECAST...WILL PLAY IT BOTH WAYS AND HAVE
POPS SOUTH CENTRAL FOR POSSIBLE DEVELOPMENT AND HIGH POPS TONIGHT
FOR ANOTHER MCS MOVING THROUGH. AGAIN...WE WILL HAVE A LOW DIURNAL
TEMPERATURE RANGE AND GUSTY SOUTHEAST WINDS...ESPECIALLY NEAR
STORMS.

.LONG TERM.../MONDAY THROUGH SUNDAY/...
ISSUED AT 306 PM CDT SUN MAY 26 2013

A VERY WET WEATHER PATTERN REMAINS IN PLACE EARLY IN THE FORECAST
PERIOD. MODELS ARE IN OK AGREEMENT WITH THE MASS FIELDS OF SLOWLY
SHIFTING THE RIDGE EAST AND ADVANCING THE WESTERN US TROUGH INTO THE
ROCKIES BY MIDWEEK. THIS SHOULD TEND TO PUSH THE SYNOPTIC WARM
FRONT NORTH EARLY IN THE WEEK RESULTING IN GRADUALLY WARMER
TEMPERATURES. NOCTURNAL MCS/S SHOULD CONTINUE IN THE AREA WHICH
WILL LIKELY SIGNIFICANTLY IMPACT THE PLACEMENT OF SURFACE FRONT.
WILL NEED TO KEEP POPS GOING IN ALL PERIODS BUT THE DETAILS BECOME
EXTREMELY DIFFICULT IN TIME. WILL ALSO SLOWLY WARM THINGS UP AS WE
BECOME EXPOSED TO STRONG SOUTHERLY FLOW.

THE 12Z ECWMF AND THE 12Z GFS EVENTUALLY MOVE THE WESTERN US
TROUGH INTO THE PLAINS BY LATE THE WEEK. THIS WILL RESULT IN YET
MORE THUNDERSTORMS WHICH INCREASED SEVERE POTENTIAL IN ADDITION TO
THE HYDRO CONCERNS.

WE ARE CONCERNED ABOUT THE PROLONGED AND REPEATED HEAVY RAIN
EVENTS AND THE IMPACTS TO THE RIVERS. THE TABLE IS SET FOR
SIGNIFICANT RIVER FLOODING IN CENTRAL IOWA THIS WEEK.

&&

.AVIATION...26/18Z
 ISSUED AT 1238 PM CDT SUN MAY 26 2013
WARM FRONT REMAINS OVER FAR SOUTHWEST IOWA. NORTH OF THE
BOUNDARY...CLUSTERS OF THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST
ACROSS NORTH CENTRAL IOWA. SHORT TERM MODELS DEVELOP STORMS NEAR
THE SURFACE WARM FRONT OVER SOUTH CENTRAL IOWA THIS AFTERNOON.
DECIDED TO GO WITH THE 12Z GFS FOR THE FRONTAL AND PRECIPITATION
TRENDS. AS A RESULT...FORECAST ANOTHER THUNDERSTORM COMPLEX TO
CROSS THE CENTRAL IOWA TONIGHT AND HAVE ADDED THUNDERSTORMS TO ALL
TAFS. DID NOT INCLUDE THUNDERSTORMS THIS AFTERNOON NEAR THE WARM
FRONT OVER SOUTHERN IOWA IN KDMX/KOTM. WILL NEED TO MONITOR TRENDS
FOR THAT. OTHERWISE...GENERALLY IFR/MVFR CIGS CONTINUE THROUGH THE
PERIOD.

&&

.HYDROLOGY...
ISSUED AT 306 PM CDT SUN MAY 26 2013

ALL OF THE FAVORABLE HEAVY RAIN PARAMETERS REMAIN IN PLACE TONIGHT
AND MONDAY FOR MORE HEAVY RAIN. IN FACT...THE POSITION OF THE LOW-
LEVEL MOISTURE TRANSPORT LOOKS EVEN BETTER TONIGHT VS LAST NIGHT.
HIGH PWATS AND A VERY DEEP WARM CLOUD LAYER SUPPORTS MORE HEAVY
RAIN. WE WILL ISSUE ANOTHER FLASH FLOOD WATCH THROUGH 6 PM MONDAY
FOR MUCH OF CENTRAL IOWA EXCEPT THE SOUTHWEST.

&&
.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
EVENING FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO
GORDO-CRAWFORD-DAVIS-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MAHASKA-MARION-MARSHALL-
MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-
WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...JOHNSON
LONG TERM...JOHNSON
AVIATION...JOHNSON
HYDROLOGY...JOHNSON
Hazardous weather outlook, May 26, 4:59 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT SUN MAY 26 2013

IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE
WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

IAZ033>039-044>050-057>062-074-075-086-271100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR
SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY
RAINFALL AND LOCAL FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

AWB

In the hours before

Local storm report, May 26, 12:02 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1202 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     FLOOD            3 SW NEWTON             41.66N 93.09W
05/26/2013                   JASPER             IA   PUBLIC

            NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
            IS NOT FLOODED.

&&

JJOHNSON
Local storm report, May 26, 12:28 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      2 N WELLSBURG           42.46N 92.93W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
            DUE TO WATER OVER COUNTY ROAD T19.

1100 AM     FLASH FLOOD      4 N MARSHALLTOWN        42.09N 92.90W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
            DUE TO THE BURNETT CREEK

1100 AM     FLASH FLOOD      6 NNW CONRAD            42.31N 92.91W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
            SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
            STRANDED IN VEHICLE DUE TO THE HIGH WATER.

1125 AM     FLASH FLOOD      3 NNE ST. ANTHONY       42.17N 93.17W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
            CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
            CREEK.

&&

PODRAZIK
Local storm report, May 26, 12:32 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     FLASH FLOOD      OAKLAND ACRES           41.72N 92.82W
05/26/2013                   JASPER             IA   LAW ENFORCEMENT

            HIGHWAY 6 WAS UNDER WATER AND CLOSED WITH CARS STALLED.

0403 AM     FLASH FLOOD      KELLOGG                 41.72N 92.91W
05/26/2013                   JASPER             IA   LAW ENFORCEMENT

            WATER COVERED THE ROAD AT ILLINOIS AVE AND HIGHWAY 6.
            ALSO PARTS OF NORTHFIELD DRIVE WERE UNDER WATER WITH ONE
            HOUSE SURROUNDED BY WATER.

0500 AM     HEAVY RAIN       2 NW OAKLAND ACRES      41.74N 92.84W
05/26/2013  M4.40 INCH       JASPER             IA   PUBLIC

            MEASURED SINCE SATURDAY AFTERNOON. REPORTED VIA SOCIAL
            MEDIA.

0530 AM     FLASH FLOOD      KELLOGG                 41.72N 92.91W
05/26/2013                   JASPER             IA   TRAINED SPOTTER

            SPOTTER REPORTS SAND BAGGING OF KELLOGG WATER TREATMENT
            PLANT AND FIRE DEPARTMENT. HEARD ON SCANNER.

0620 AM     FLASH FLOOD      GRINNELL                41.74N 92.72W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            ROADS IN THE CITY COVERED WITH WATER AND IMPASSABLE.

0700 AM     HEAVY RAIN       IOWA FALLS              42.52N 93.27W
05/26/2013  E1.72 INCH       HARDIN             IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       1 WNW BLOOMFIELD        40.75N 92.44W
05/26/2013  E1.90 INCH       DAVIS              IA   CO-OP OBSERVER

            2.04 INCHES TOTAL RAINFALL OVER PAST TWO DAYS

0700 AM     HEAVY RAIN       GRUNDY CENTER           42.36N 92.77W
05/26/2013  E1.44 INCH       GRUNDY             IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       TOLEDO                  41.99N 92.58W
05/26/2013  E1.47 INCH       TAMA               IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       BRITT                   43.10N 93.80W
05/26/2013  E0.95 INCH       HANCOCK            IA   CO-OP OBSERVER

            1.36 INCHES OF RAIN OVER PAST TWO DAYS

0700 AM     HEAVY RAIN       NEWTON                  41.70N 93.05W
05/26/2013  E3.14 INCH       JASPER             IA   CO-OP OBSERVER

            4.18 INCHES OF RAIN OVER PAST TWO DAYS

0700 AM     HEAVY RAIN       6 NNE APLINGTON         42.66N 92.84W
05/26/2013  E1.92 INCH       BUTLER             IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       MARSHALLTOWN            42.04N 92.91W
05/26/2013  E3.31 INCH       MARSHALL           IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       1 W MONTEZUMA           41.58N 92.55W
05/26/2013  E3.96 INCH       POWESHIEK          IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       3 SW GRINNELL           41.71N 92.76W
05/26/2013  M6.74 INCH       POWESHIEK          IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0723 AM     HEAVY RAIN       4 NNE MINGO             41.82N 93.26W
05/26/2013  E4.00 INCH       JASPER             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4 INCHES IN PAST 24 HOURS

0800 AM     FLASH FLOOD      4 E GRINNELL            41.73N 92.65W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            BRIDGE WASHED OUT ALONG 390TH AVENUE NEAR THE 70TH STREET
            BLOCK JUST WEST OF MALCOM.

0800 AM     FLASH FLOOD      5 NNW MONTEZUMA         41.65N 92.55W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            BRIDGE WASHED OUT ON HIGHWAY 63 NORTH OF MONTEZUMA

0800 AM     HEAVY RAIN       KANAWHA                 42.93N 93.79W
05/26/2013  M1.96 INCH       HANCOCK            IA   CO-OP OBSERVER

            TOTAL 2.44 INCHES RAIN OVER PAST TWO DAYS

0800 AM     HEAVY RAIN       ZEARING                 42.16N 93.30W
05/26/2013  M1.33 INCH       STORY              IA   CO-OP OBSERVER

            TOTAL 3.17 INCHES OF RAIN OVER PAST TWO DAYS

0800 AM     HEAVY RAIN       HAMPTON                 42.74N 93.20W
05/26/2013  M1.96 INCH       FRANKLIN           IA   CO-OP OBSERVER

            TOTAL 2.09 INCHES RAIN OVER PAST TWO DAYS

0911 AM     FLASH FLOOD      5 ENE POPEJOY           42.63N 93.35W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            6 INCHES OF WATER OVER 70TH AVENUE NEAR THE HEATHER
            AVENUE INTERSECTION.

0928 AM     FLASH FLOOD      8 N IOWA FALLS          42.63N 93.24W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            IN THE TOWN OF BRADFORD...WATER OVER NETTLE AVENUE
            BETWEEN 3RD STREET AND 5TH STREET.

1009 AM     FLASH FLOOD      2 E LATIMER             42.77N 93.32W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF
            HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS.

1010 AM     FLASH FLOOD      4 SSE COULTER           42.68N 93.34W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET
            DUE TO CREEK OUT OF ITS BANKS.

1015 AM     HEAVY RAIN       3 NNE GRINNELL AIRPORT  41.75N 92.71W
05/26/2013  E4.50 INCH       POWESHIEK          IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4.5 INCHES OF RAIN SINCE 6 PM
            SATURDAY

1016 AM     FLASH FLOOD      6 N IOWA FALLS          42.60N 93.27W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF
            MALLARD AVENUE.

1030 AM     HEAVY RAIN       PARKERSBURG             42.57N 92.78W
05/26/2013  E2.78 INCH       BUTLER             IA   CO-OP OBSERVER

1100 AM     FLASH FLOOD      2 N WELLSBURG           42.46N 92.93W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
            DUE TO WATER OVER COUNTY ROAD T19.

1100 AM     FLASH FLOOD      6 NNW CONRAD            42.31N 92.91W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
            SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
            STRANDED IN VEHICLE DUE TO THE HIGH WATER.

1100 AM     FLASH FLOOD      4 N MARSHALLTOWN        42.09N 92.90W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
            DUE TO THE BURNETT CREEK

1115 AM     FLASH FLOOD      4 S ACKLEY              42.50N 93.05W
05/26/2013                   HARDIN             IA   LAW ENFORCEMENT

            WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET
            INTERSECTION

1115 AM     FLASH FLOOD      5 ESE IOWA FALLS        42.48N 93.18W
05/26/2013                   HARDIN             IA   LAW ENFORCEMENT

            P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION

1125 AM     FLASH FLOOD      3 NNE ST. ANTHONY       42.17N 93.17W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
            CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
            CREEK.

1134 AM     NON-TSTM WND GST STEAMBOAT ROCK          42.41N 93.07W
05/26/2013  E52.00 MPH       HARDIN             IA   MESONET

1201 PM     FLOOD            3 SW NEWTON             41.66N 93.09W
05/26/2013                   JASPER             IA   PUBLIC

            NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
            IS NOT FLOODED.

&&

PODRAZIK
Local storm report, May 26, 1:06 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     FLASH FLOOD      4 S HAMPTON             42.68N 93.20W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY
            C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD.

&&

PODRAZIK
Special weather statement, May 26, 1:33 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
133 PM CDT SUN MAY 26 2013

IAZ023>025-033>036-261930-
CALHOUN-HAMILTON-HUMBOLDT-POCAHONTAS-SAC-WEBSTER-WRIGHT-
133 PM CDT SUN MAY 26 2013

...SPECIAL WEATHER STATEMENT...

AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF FORT DODGE...MOVING EAST AT 35
MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SOMERS...             PIONEER...            RUTLAND...
  FARNHAMVILLE...       CLARE...              BARNUM...
  MOORLAND...           HUMBOLDT...           GOWRIE...
  DAKOTA CITY...        CALLENDER...          FORT DODGE AIRPORT...
  FORT DODGE...         BADGER...             OTHO...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JOHNSON
Local storm report, May 26, 3:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      2 N CLEMONS             42.14N 93.16W
05/26/2013                   MARSHALL           IA   TRAINED SPOTTER

            MINERVA CREEK OUT OF BANKS AND FLOODING 50 ACRES NEAR
            148TH AND S52. WATER APPROACHING ROAD BUT NOT THE BRIDGE.
            GRAVEL ROAD 155TH IS UNDER WATER.

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:03 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie27 min
May 25, 11:31 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie29 min
May 26, 12:25 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene50 min
May 26, 1:55 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek6 hr
May 26, 4:25 AM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 5:48 AM CDTFlash Flood WarningDMXMarshall, Tama6 hr
May 26, 7:24 AM CDTFlash Flood WarningDMXFranklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more6 hr
May 26, 8:34 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek24 hr
May 26, 9:11 AM CDTFlash Flood WarningDMXButler, Grundy, Hardin, Tama6 hr
May 26, 10:19 AM CDTAreal Flood WarningDMXPoweshiek24 hr
May 26, 10:54 AM CDTRiver Flood WarningDMXBlack Hawk10 days
May 26, 11:51 AM CDTAreal Flood WarningDMXMarshall, Tama24 hr
May 26, 1:11 PM CDTAreal Flood WarningDMXFranklin24 hr
May 26, 2:27 PM CDTRiver Flood WarningDMXMarshall6 days
May 26, 2:55 PM CDTAreal Flood WarningDMXButler, Grundy, Hardin, Tama24 hr
May 26, 3:21 PM CDTFlash Flood WarningDMXMarshall, Story6 hr
May 26, 5:19 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie41 min
May 26, 5:32 PM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 6:53 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union52 min

Nearby

Flash Flood Watches in Iowa, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.